News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Chest pain following ablation


 bobbie - Fri Apr 04, 2008 12:49 am

I had an ablation on March 21 for recurrent SVT's. My cardiologist has determined the ablation to be a success. Since my procedure I have had ongoing chest pain, in the middle of my chest, left side, left arm/shoulder. The pain is intermittent but on a daily basis. I also noticed an emotional component, since the ablation, I have been very "teary" cry very easily for no apparent reason. Prior to the procedure, I did not have the daily chest pain and was not depressed.

I saw my cardiologist today, my ecg was normal as well as an echo. My doctor feels that my heart is in very good shape and the pain is likely to be non-cardiac related. I'm worried though, that something is wrong despite the negative tests, especially since I did not have chest pain prior to the procedure. My question is, what could possibly be causing the pain and is it usual to have an emotional reaction like I'm having after an ablation.
 Dr. A. Madia - Wed Apr 09, 2008 10:35 pm

User avatar Hi Bobbie,

SVT is an arrhythmia seen in many young individuals and a cause of either syncopes or palpitations. Once successfully ablated the manifestations disappear.

Neither SVT nor its ablation is the cause of the chest pain you describe. Chest pain occurring after a certain amount of exertion and subsiding on rest is generally the one that could be of heart origin. Chest pain occurring randomly has more to do with anxiety or musculoskeletal system.

The fact that you have crying spells indicates you are having some emotional outpouring and anxiety, this is a common phenomenon after any major operation or procedure.

I advice you to stay cool, try not to think of it and may be ask your doctor for some anti anxiety pills.

Take care,


Apurva

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here